Weight gain on progesterone

by Rachelle
(Coeur d'Alene, ID, USA)

Hi Wray, I have most of the symptoms of estrogen dominance and started taking Natpro last month. I'm still cycling so I'm using 3 ml. a day for two weeks, then taking a 2 week break.

Last month I gained 10 lbs. during this 2 week period! This month I am gaining again. I would like to see if higher progesterone levels help me but not if I'm going to keep ballooning! I know estrogen is triggered initially and can cause weight gain, but is it re-triggered every month when I start using progesterone again? Please help!

Comments for Weight gain on progesterone

Click here to add your own comments

Oct 21, 2011
Weight gain on progesterone
by: Wray

Hi Rachelle It appears the 3ml or 100mg progesterone is not giving you enough. If you have most of the symptoms of oestrogen dominance you would need to use at least 200mg/day if not more. Please increase it as soon as you can. And it might be an idea to use it daily for 2-3 months, during your period too. This will ensure all excess oestrogen is suppressed. Each time you stop it can trigger oestrogen, until progesterone becomes the dominant hormone. Progesterone should be used from ovulation, do you have a 28 day cycle? If so then using it 14 days on and 14 days off is correct. We do have more info on our page How to use progesterone cream. This page also explains how to start your cycle again. The rapid weight gain is due to water retention, not fat. This should drop off once you increase the amount of progesterone. You might find you need to urinate more than usual. Progesterone is an excellent diuretic. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...